MAUDE Adverse Event Report: ATRIUM MEDICAL PROLITE ULTRA MESH; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL PROLITE ULTRA MESH; MESH, SURGICAL, POLYMERIC
Model Number 30717
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
Hospital reported that the doctor did the left femoral hernia operation in the morning of (b)(6) 2017.When he opened the outer packing of the product there was a little crack on the seal of the inner packing.He changed to another unit and no impact to patient.
 
Additional Manufacturer Narrative
As the device in question was not returned it is difficult to determine the cause of the complaint.A review of the device history records was conducted to ensure the product was manufactured and inspected properly.The review of the device history records indicates that the product was manufactured and inspected properly.It is possible that the product was damaged during transit or after the package was opened in the field.This cannot be confirmed based on the information provided and without the physical product in question.Based on the details provided, atrium medical cannot conclude that the crack on the seal of the inner packaging was created or damaged at the site of manufacture without the physical sample.Clinical evaluation: a hernia occurs when tissue, such as part of the intestine, protrudes through a weak spot in the abdominal muscles.A hernia doesn't improve on its own, however, and can lead to serious complications.Surgery is recommended to repair a hernia that is painful or enlarging.Prolite ultra is intended for use in soft tissue deficiencies including hernia repair, traumatic or surgical wounds and chest wall reconstruction procedures requiring reinforcement with a non-absorbable supportive material.An inguinal (or femoral) hernia is when tissue or intestines protrude through a weakened area of tissue in the area on either side of the pubic bone.When a product is brought to the surgical arena and prepared for use it is inspected to insure the integrity of the packaging, the expiration dates and confirmation of the correct product size and type, etc.Is conducted between two clinicians in accordance with the safe practice recommendations provided by the joint commission.If any discrepancies are discovered the product is rejected and a new one is prepared.This may represent a delay prior to patient contact while the second product is prepared.When this step is omitted, and a product within a defective package is used it would put the patient at increased risk for infection.The instructions for use (ifu) states that this device is supplied sterile and to please inspect packaging to ensure it is intact and not damaged prior to use.Do not use if package is damaged or opened.

Brand Name
PROLITE ULTRA MESH
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL
40 continental blvd
merrimack NH 03054
MDR Report Key7805561
Report Number3011175548-2018-00915
Device Sequence Number19345225
Product Code FTL
UDI-Device Identifier00650862307177
UDI-Public00650862307177
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K002093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2020
Device Model Number30717
Device Catalogue Number30717
Device Lot Number402049
Was Device Available for Evaluation? No
Device Age YR
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR